Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Oct 26, 2010, 2:43 PM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 2:43 PM EDT (18:43 UTC)
- Expired
- Oct 26, 2010, 3:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Pulaski County, KY, Wayne County, KY
The radar
The Louisville radar (KLVX), 147 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 8:55 AM EDT | Tornado Watch | SPC | 7 hr |
| Oct 26, 1:36 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
729
WFUS53 KJKL 261843
TORJKL
KYC199-231-261915-
/O.NEW.KJKL.TO.W.0016.101026T1843Z-101026T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
243 PM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 315 PM EDT
* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CABELL...OR 10 MILES WEST OF MONTICELLO...
AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...STEUBENVILLE...MILL SPRINGS...BETSEY...
NAOMI...FAUBUSH...FRAZER...TRIMBLE...KIDDER...NANCY...POINTER...
PULASKI COUNTY PARK...QUINTON...BRONSTON...GENERAL BURNSIDE S.P....
BURNSIDE...TATEVILLE...HOGUE AND SOMERSET PULASKI AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3693 8497 3695 8495 3695 8492 3700 8486
3704 8491 3719 8468 3694 8446 3678 8498
3688 8505
TIME...MOT...LOC 1844Z 242DEG 56KT 3689 8498
$$2 follow-up statements
555
WWUS53 KJKL 261859
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT TUE OCT 26 2010
KYC199-231-261915-
/O.CON.KJKL.TO.W.0016.000000T0000Z-101026T1915Z/
PULASKI KY-WAYNE KY-
259 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN WAYNE AND
CENTRAL PULASKI COUNTIES UNTIL 315 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR FRAZER...OR 11 MILES NORTHEAST OF
MONTICELLO...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI COUNTY PARK...QUINTON...BRONSTON...GENERAL
BURNSIDE S.P....BURNSIDE...TATEVILLE...SOMERSET PULASKI AIRPORT...
SLOANS VALLEY...ELIHU AND FERGUSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3690 8463 3698 8481 3710 8476 3719 8468
3694 8446
TIME...MOT...LOC 1859Z 242DEG 56KT 3699 8470
$$
ABE811
WWUS53 KJKL 261912
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
312 PM EDT TUE OCT 26 2010
KYC199-231-261922-
/O.EXP.KJKL.TO.W.0016.000000T0000Z-101026T1915Z/
PULASKI KY-WAYNE KY-
312 PM EDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHEASTERN WAYNE AND CENTRAL PULASKI
COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3690 8463 3698 8481 3710 8476 3719 8468
3694 8446
TIME...MOT...LOC 1912Z 242DEG 56KT 3708 8447
$$
ABEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:30 PM EDT, 13 minutes earlier.
Area forecast discussion, Oct 26, 2:30 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT TUE OCT 26 2010 .SHORT TERM...UPDATED MESOSCALE UPDATE... UPDATED THE ZONES TO ADD THE REST OF OUR COUNTIES TO THE NEW TORNADO WATCH. HAVE ADJUSTED THE TIMING OF THE SQUALL LINE AND A RESURGENCE OF POPS WITH THE FRONT LATER TONIGHT IN THE HOURLY GRIDS. LATEST MESO ANALYSIS CHARTS FROM SPC INDICATE THAT HIGHER CAPE...AND INSTABILITY...IS BUILDING NORTH INTO FAR SOUTHEAST KENTUCKY AHEAD OF THE SQUALL LINE. HELICITY REMAINS HIGH THROUGH MOST OF THE CWA WITH A VERY IMPRESSIVE WIND FIELD FROM THE SFC UP TO 500 MB. AS A RESULT...A TORNADO WATCH WAS HOISTED OVER THE REMAINDER OF THE CWA AND REPLACED THE EARLIER ONE OVER OUR WESTERN COUNTIES. PLAN ON CLEARING THE WATCH FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING AS THREAT DIMINISHES BEHIND THE BOUNDARY. AHEAD OF THIS...THE WIND THREAT REMAINS EXTREME WITH GUSTS UP TO 50 MPH MAKING IT TO THE SFC OUT AHEAD OF THE LINE AND SOME EVEN HIGHER GUSTS REPORTED OVER THE HIGHER TERRAIN OF THE FAR EAST. IN ADDITION TO TRACKING THE HIGHEST STORM THREATS HOURLY THROUGH THE WX GRIDS...HAVE UPDATED HIGH TEMPERATURES AND WINDS FOR THE REMAINDER OF THE AFTERNOON WITH THIS UPDATE...AS WELL. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY/ THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE TIMING OF THIS NEXT VERY POTENT SYSTEM WHICH WILL BE MOVING INTO THE AREA. THE MODELS CONTINUE TO INDICATE VERY STRONG SHEAR AND VERY STRONG WINDS ALOFT WITH THE SYSTEM AS IT MOVES INTO THE AREA. A 50 TO 60 KNOT LOW LEVEL JET...OUT AHEAD OF THE APPROACHING SYSTEM...WILL BE MOVING ACROSS THE AREA TODAY. THIS WILL RESULT IN ADVISORY LEVEL WINDS ACROSS THE AREA. MY CURRENT THINKING IS THAT THERE IS A POTENTIAL FOR WARNING LEVEL WINDS...HOWEVER THIS WILL BE ASSOCIATED WITH THE SQUALL LINE AS IT MOVES ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. CURRENT THINKING IS TO ISSUE EITHER SEVERE THUNDERSTORM WARNING AS NEEDED OR A SHORT DURATION WIND WARNING THAT WILL BE TIMED WITH THE PASSING OF THE SQUALL LINE AND FRONT. SPC IS INDICATING A MODERATE RISK OF SEVERE WEATHER JUST TO THE WEST OF THE AREA EXTENDING FROM CENTRAL KENTUCKY UP INTO SOUTHWEST OHIO. EASTERN KENTUCKY IS IN A SLIGHT RISK FROM THE STORM PREDICTION CENTER. I AM IN AGREEMENT WITH THAT THINKING...HOWEVER WE WILL NEED TO KEEP A CLOSE EYE ON THINGS BECAUSE OF THE CRAZY SHEAR WHICH WILL BE ASSOCIATED WITH THIS SYSTEM. THE ELEMENT THAT IS LACKING SOMEWHAT IS INSTABILITY. WITH THE VERY STRONG SHEAR...WILL NEED TO BE WATCHFUL FOR TORNADO DEVELOPMENT. BECAUSE THIS SYSTEM WILL BE MOVING FAIRLY RAPIDLY THROUGH THE AREA...AM NOT LOOKING FOR ANY HYDRO PROBLEMS. THE FRONT WILL BE THROUGH THE AREA BY TOMORROW MORNING AND ANY RESIDUAL SHOWER WILL BE ENDING SHORTLY THEREAFTER. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ MADE SOME WHOLESALE CHANGES TO DAY 7 OF THE FORECAST. THE LATEST RUNS OF THE GFS AND ECMWF WERE BOTH VERY DIFFERENT WITH THEIR HANDLING OF THE SYNOPTIC FEATURES AND ASSOCIATED QPF FORECAST FOR DAY 7 THAN THE PREVIOUS FORECAST. WENT INTO THE GRIDS AND ADJUST THE CLOUD COVER...QPF...POP...AND WEATHER GRIDS TO ACCOUNT FOR THE LATEST MODEL DATA. IT LOOKS LIKE A SLUGGISH FRONTAL BOUNDARY MIGHT DRIFT ACROSS THE AREA AT THE BEGINNING OF NEXT WEEK...BRINGING A DECENT CHANCE OF RAIN TO EASTERN KENTUCKY. WENT WITH 20-30 PERCENT CHANCE OF RAIN DUE TO THE UNCERTAINTY INVOLVED IN FORECASTING SO FAR IN THE FUTURE. A FEW ADJUSTMENTS WERE ALSO MADE TO THE WINDS AND TEMPS...BUT NOTHING DRASTIC WAS REQUIRED. OVERALL IT LOOKS LIKE THERE COULD BE A HIGHER CHANCE OF RAIN EARLY NEXT WEEK THAN PREVIOUSLY FORECAST. && .AVIATION.../18Z TO 18Z/ FLIGHT CONDITIONS DURING THE TAF PERIOD WILL FOR THE MOST PART BE VFR. THE CONCERN IS WITH A STRONG COLD FRONT AND THE ASSOCIATED SQUALL LINE APPROACHING THE FORECAST AREA AND SHOULD AFFECT THE SME TAF SITE FIRST BY 18Z AND EVENTUALLY MOVE THROUGH JKL BY 22Z. CONDITIONS WILL DETERIORATE QUICKLY WITH IFR CONDITIONS EXPECTED AT THE SITES WHEN THE LINE APPROACHES AND SHOULD HAVE A 2 HOUR DURATION AT EACH SITE BEFORE RETURNING TO VFR CONDITIONS BUT SCATTERED SHOWERS SHOULD REMAIN ACROSS THE AREA UNTIL AT LEAST 06Z. THE OTHER CONCERN WILL BE WINDS WITH WINDS OUT AHEAD OF THE LINE GUSTING TO 45 MPH OUT OF THE SOUTHWEST AND SEVERE WINDS WITH THE THUNDERSTORMS OF 60 MPH OR MORE. WINDS WILL DECREASE QUICKLY AFTER PASSAGE WITH SOUTHWEST WINDS AT 10 MPH AFTER 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && MESOSCALE UPDATE...GREIF SHORT TERM...JJ/GREIF LONG TERM....AR AVIATION...SHALLENBERGER
Hazardous weather outlook, Oct 26, 9:10 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 910 AM EDT TUE OCT 26 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271615- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 910 AM EDT TUE OCT 26 2010 ...THE THREAT FOR SEVERE THUNDERSTORMS HAS INCREASED FOR THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS ARE EXPECTED TO IMPACT THE OUTLOOK AREA TODAY INTO THIS EVENING AS A POTENT COLD FRONT PASSES ACROSS THE REGION. SOUTH WINDS WILL INCREASE AHEAD OF THE FRONT THIS MORNING SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LIKELY THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. THE WINDS WILL SWITCH TO THE NORTHWEST AND DIMINISH QUICKLY BEHIND THE FRONT TONIGHT. A SEVERE WEATHER OUTBREAK APPEARS LIKELY AS WELL ACROSS EAST KENTUCKY AS THE FRONT AND ITS SQUALL LINE ENTERS THE AREA DURING PEAK HEATING THIS AFTERNOON. DAMAGING THUNDERSTORM WIND GUSTS WILL BE A SIGNIFICANT THREAT WITH SPEEDS UP TO 70 MPH POSSIBLE LATER TODAY. ADDITIONALLY...A FEW SHORT DURATION TORNADOES WILL BE POSSIBLE ALONG AND JUST AHEAD OF THE SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO BE VIGILANT AND CALL IN ANY REPORTS OF HIGH WINDS...WIND DAMAGE...INCLUDING BLOWN DOWN TREES AND LARGE LIMBS...AS WELL AS FUNNEL CLOUDS AND TORNADO SITINGS. JJ/GREIF
In the hours before
Local storm report, Oct 26, 12:46 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1246 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM NON-TSTM WND DMG KEAVY 37.00N 84.17W
10/26/2010 LAUREL KY TRAINED SPOTTER
SEVERAL LARGE LIMBS BLOWN DOWN ON HIGHWAY 363.
&&
GREIFLocal storm report, Oct 26, 2:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
209 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND DMG 2 E KIMPER 37.50N 82.31W
10/26/2010 PIKE KY EMERGENCY MNGR
TREE DOWN BLOCKING ONE LANE OF TRAFFIC.
&&
TBREWERLocal storm report, Oct 26, 2:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND DMG CUMBERLAND 36.98N 82.99W
10/26/2010 HARLAN KY EMERGENCY MNGR
ROOF BLOWN OFF OF HOUSE.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 1:31 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 44 min |
| Oct 26, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 48 min |
| Oct 26, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 31 min |
| Oct 26, 2:45 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 30 min |
| Oct 26, 3:07 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 23 min |
| Oct 26, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 32 min |
| Oct 26, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 34 min |
| Oct 26, 3:29 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel | 31 min |
| Oct 26, 3:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Morgan | 27 min |
| Oct 26, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Wayne, Whitley | 29 min |
| Oct 26, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Owsley, Perry | 31 min |
| Oct 26, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 30 min |
| Oct 26, 4:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 52 min |
| Oct 26, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Leslie, Perry | 33 min |
| Oct 26, 4:53 PM EDT | Tornado Warning | JKL | Clay, Leslie | 16 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.